Oklahoma, 2013

Damaging Winds in Oklahoma, August 9, 2013

August 9, 2013 · NWS TSA · 7 events in 2 counties and zones

A stationary frontal boundary, along with several outflow boundaries, focused the development of a few severe thunderstorms over northeastern Oklahoma during the early morning hours of the 9th. Additional severe thunderstorms developed during the afternoon over southeastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A stationary frontal boundary, along with several outflow boundaries, focused the development of a few severe thunderstorms over northeastern Oklahoma during the early morning hours of the 9th. Additional severe thunderstorms developed during the afternoon over southeastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 10:58 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 8, 10:58 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CDT THU AUG 8 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL AFFECT ALL SITES OVERNIGHT INTO
EARLY FRIDAY MORNING WITH REDUCED CEILINGS AND VISIBILITIES IN THE
STORMS. VFR CONDITIONS WILL PREVAIL OUTSIDE OF STORM AREAS. STORM
CHANCES WILL AGAIN EXIST LATE FRIDAY AND FRIDAY EVENING...BUT
COVERAGE AND LOCATION REMAIN TOO UNCERTAIN TO MENTION AT THIS
TIME.

&&

.PREV DISCUSSION... /ISSUED 944 PM CDT THU AUG 8 2013/

DISCUSSION...
SVR WATCH 488 TO CONTINUE FOR MUCH OF ERN OK AND NW AR THROUGH
MIDNIGHT. CONVECTION ACROSS SE OK AND WC HAS WEAKENED IN
INTENSITY...BUT DECENT AREAL COVERAGE PERSISTS. ELSEWHERE...QUIET
FOR NOW BUT OTHER STORMS OUT WEST MOVING NORTHEAST AND ARE POISED
TO IMPACT NE OK AND NW AR AS OUTLINED BY THE PREVIOUS 4PM ZONE
ISSUANCE. THROUGH 06Z...PRETTY MUCH HAVE FLIP FLOPPED POPS...GOING
WITH CATEGORICAL WITH A TAPERING OFF TO LOW CHANCE FURTHER NORTH.
AFTER 06Z..POPS ARE TWEAKED A LITTLE...WITH HIGHEST CHANCES
REMAINING ACROSS NE OK AND NW AR. TWEAKED SKY GRIDS A LITTLE...AND
TEMPERATURES BASED ON RAIN CHANCES AFTER MIDNIGHT. FLOOD HEADLINES
LEFT AS THEY ARE.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ063.

AR...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002.

&&

AVIATION...05
Hazardous weather outlook, Aug 8, 9:08 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT THU AUG 8 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1008 PM CDT THU AUG 8 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND
NORTHWEST
ARKANSAS.
        ONSET...ONGOING

DISCUSSION...
ONE OR TWO STORMS WILL REMAIN CAPABLE OF PRODUCE DAMAGING WINDS AND
LARGE HAIL ALONG WITH VERY HEAVY RAINFALL THROUGH MIDNIGHT ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

VERY LATE TONIGHT...ADDITIONAL STORMS THAT HAVE DEVELOPED TO THE
WEST WILL CONTINUE FORMING INTO A LARGER COMPLEX... AND WILL IMPACT
THE AREA OVERNIGHT.  DUE TO THE HIGH RAINFALL RATES ASSOCIATED WITH
THIS ACTIVITY...FLOODING RISKS WILL RAPIDLY ESCALATE ACROSS THOSE
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
                      POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE CENTRAL AND
SOUTHERN PLAINS AS A FRONTAL BOUNDARY REMAINS DRAPED OVER THE
REGION. HOT AND HUMID WEATHER WILL PERSIST ACROSS THOSE AREAS
REMAINING SOUTH OF THE BOUNDARY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 8, 7:57 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     GREENWOOD               35.22N 94.26W
08/08/2013                   SEBASTIAN          AR   LAW ENFORCEMENT

            TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.

0710 PM     TSTM WND DMG     LAVACA                  35.34N 94.17W
08/08/2013                   SEBASTIAN          AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Aug 8, 8:21 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 N ALTUS               35.47N 93.76W
08/08/2013                   FRANKLIN           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 186 NORTH OF ALTUS.

&&

AEJ
Local storm report, Aug 8, 8:23 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             2 S OZARK               35.46N 93.83W
08/08/2013  E1.75 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

AEJ
Local storm report, Aug 8, 8:51 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 N LEQUIRE             35.12N 95.11W
08/08/2013  E1.75 INCH       HASKELL            OK   TRAINED SPOTTER

            ALSO HAD 2 INCH TREE LIMBS DOWN.

0550 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
08/08/2013                   LE FLORE           OK   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN. STREET FLOODING ALSO. TIME
            ESTIMATED BY RADAR.

0600 PM     TSTM WND DMG     POTEAU                  35.05N 94.62W
08/08/2013                   LE FLORE           OK   BROADCAST MEDIA

            BRAUMS SIGN BLOWN DOWN.

0630 PM     TSTM WND DMG     POCOLA                  35.23N 94.48W
08/08/2013                   LE FLORE           OK   EMERGENCY MNGR

            TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.

0640 PM     TSTM WND DMG     OZARK                   35.49N 93.83W
08/08/2013                   FRANKLIN           AR   PUBLIC

            TREE DAMAGE ON 17TH STREET IN OZARK. TIME ESTIMATED BY
            RADAR.

0655 PM     TSTM WND DMG     GREENWOOD               35.22N 94.26W
08/08/2013                   SEBASTIAN          AR   LAW ENFORCEMENT

            TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.

0700 PM     HAIL             2 S OZARK               35.46N 93.83W
08/08/2013  E1.75 INCH       FRANKLIN           AR   EMERGENCY MNGR

0700 PM     TSTM WND DMG     2 N ALTUS               35.47N 93.76W
08/08/2013                   FRANKLIN           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 186 NORTH OF ALTUS.

0710 PM     TSTM WND DMG     LAVACA                  35.34N 94.17W
08/08/2013                   SEBASTIAN          AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Aug 8, 9:08 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     AVOCA                   36.40N 94.07W
08/08/2013                   BENTON             AR   FIRE DEPT/RESCUE

            REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
            AVOCA AREA. TIME ADJUSTED BASED ON RADAR.

1210 AM     TSTM WND DMG     PADEN                   35.51N 96.57W
08/08/2013                   OKFUSKEE           OK   COUNTY OFFICIAL

            POWER OUTAGES REPORTED IN PADEN

0325 AM     HEAVY RAIN       BELLA VISTA             36.43N 94.23W
08/08/2013  E4.00 INCH       BENTON             AR   TRAINED SPOTTER

            SPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES
            AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS
            NOW FLOODING.

0510 AM     FLASH FLOOD      GATEWAY                 36.49N 93.93W
08/08/2013                   BENTON             AR   PUBLIC

            FOUR FEET OF WATER ON THE ROAD AT HIGHWAY 62 AND 37. FROM
            MEDIA REPORT.

0600 AM     FLASH FLOOD      BELLA VISTA             36.43N 94.23W
08/08/2013                   BENTON             AR   BROADCAST MEDIA

            STREET FLOODING ON CITY STREET NEAR VISITOR CENTER IN
            BELLA VISTA.

0630 AM     FLASH FLOOD      5 N JAY                 36.49N 94.80W
08/08/2013                   DELAWARE           OK   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS AND LOW WATER CROSSINGS UNDERWATER.

0630 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
08/08/2013                   WASHINGTON         AR   BROADCAST MEDIA

            BRIDGE UNDERWATER AT WAGONWHEEL AND ZIGLER ROAD IN
            SPRINGDALE

0630 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
08/08/2013                   BENTON             AR   BROADCAST MEDIA

            SEVERAL CITY STREETS IN BENTONVILLE WERE CLOSED DUE TO
            HIGH WATER

0630 AM     FLASH FLOOD      FAIRLAND                36.75N 94.85W
08/08/2013                   OTTAWA             OK   LAW ENFORCEMENT

            MOST STREETS IN TOWN FLOODED. SH125 CLOSED DUE TO HIGH
            WATER.

0630 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
08/08/2013                   WASHINGTON         AR   BROADCAST MEDIA

            SOUTH THOMPSON STREET IN SPRINGDALE TEMPORARILY CLOSED
            DUE TO HIGH WATER.

0630 AM     FLASH FLOOD      2 N PEA RIDGE           36.48N 94.11W
08/08/2013                   BENTON             AR   BROADCAST MEDIA

            HIGHWAY 62 CLOSED NORTH OF PEA RIDGE CLOSED DUE TO 2 FEET
            OVER WATER OVER ROADWAY.

0700 AM     HEAVY RAIN       4 SW ROGERS             36.29N 94.17W
08/08/2013  M4.20 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       6 ESE KANSAS            36.17N 94.70W
08/08/2013  M4.23 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       4 N COLCORD             36.32N 94.69W
08/08/2013  M4.25 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       2 E BELLA VISTA         36.43N 94.20W
08/08/2013  M6.44 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       4 E GARFIELD            36.45N 93.90W
08/08/2013  M6.61 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       ELM SPRINGS             36.21N 94.23W
08/08/2013  M4.62 INCH       WASHINGTON         AR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       3 NNE JAY               36.46N 94.78W
08/08/2013  M4.88 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     HEAVY RAIN       1 WNW PEA RIDGE         36.46N 94.13W
08/08/2013  M6.01 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0700 AM     FLASH FLOOD      GRANDVIEW               36.43N 93.62W
08/08/2013                   CARROLL            AR   LAW ENFORCEMENT

            FLASH FLOODING REPORTED ON HIGHWAY 143 NEAR GRANDVIEW

0700 AM     FLASH FLOOD      N EUREKA SPRINGS        36.40N 93.74W
08/08/2013                   CARROLL            AR   LAW ENFORCEMENT

            FLASH FLOODING REPORTED ON HIGHWAY 23 NORTH OF EUREKA
            SPRINGS

0700 AM     FLASH FLOOD      2 SW BIG CABIN          36.52N 95.25W
08/08/2013                   CRAIG              OK   EMERGENCY MNGR

            NUMEROUS RURAL ROADS UNDERWATER. ONE SWIFT WATER RESUCE
            WAS NECESSARY.

0700 AM     HEAVY RAIN       3 ESE DECATUR           36.32N 94.41W
08/08/2013  M4.15 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 7 AM.

0746 AM     FLASH FLOOD      HIGHFILL                36.26N 94.36W
08/08/2013                   BENTON             AR   EMERGENCY MNGR

            HIGHWAY 264 WAS CLOSED NEAR THE ENTRANCE TO NORTHWEST
            ARKANSAS REGIONAL AIRPORT DUE TO WATER. THE ROAD WAS
            REPORTED BACK OPEN AT 845 AM

0800 AM     FLASH FLOOD      2 E BEAVER              36.47N 93.73W
08/08/2013                   CARROLL            AR   NEWSPAPER

            STATELINE DRIVE BRIDGE IN HOLIDAY ISLAND IS UNDER WATER
            AND NEARLY WASHED OUT. A PUBLIC REPORT VIA NEWSPAPER.

0820 AM     FLOOD            1 ENE MIAMI             36.88N 94.86W
08/08/2013                   OTTAWA             OK   EMERGENCY MNGR

            HWY 69A NEAR BUFFALO RUN IS CLOSED DUE TO A COMBINATION
            OF BACKWATER FROM THE NEOSHO ALONG TAR CREEK PLUS HEAVY
            RAIN. TAR CREEK ROSE APPOX. 4 FT FROM MIDNIGHT TO 8AM.

0930 AM     FLASH FLOOD      BEAVER                  36.47N 93.77W
08/08/2013                   CARROLL            AR   NEWSPAPER

            FLASH FLOODING OF BULTER CREEK REPORTED ON HIGHWAY 187
            BETWEEN BEAVER AND HIGHWAY 62. NEAR BEAVER A SEARCH AND
            RESCUE OCCURRED IN BULTER CREEK FOR A PERSON SWEPT AWAY
            FROM VEHICLE TRYING TO CROSS A LOW WATER BRIDGE. PERSON
            WAS FOUND ALIVE.

&&

AEJ
Special weather statement, Aug 9, 12:29 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 AM CDT FRI AUG 9 2013

OKZ064>066-071-090715-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
129 AM CDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CREEK AND OKMULGEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN OKFUSKEE

AT 129 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF WELTY TO 9 MILES SOUTHEAST OF
HENRYETTA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...PHAROAH...MASON...
OKFUSKEE...WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...STIDHAM...PIERCE...
HITCHITA...OKMULGEE STATE PARK AND LAKE EUFAULA STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...ALONG WITH FREQUENT LIGHTNING AND PERIODS OF TORRENTIAL
RAINFALL.

LAT...LON 3580 9612 3557 9571 3555 9571 3555 9568
      3544 9547 3527 9596 3564 9651
TIME...MOT...LOC 0629Z 241DEG 24KT 3566 9645 3533 9590

The radar

The Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 06:36 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Creek

When
August 9, 12:36 AM CST
Where
Creek County, 0.58 mi N of Drumright
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.988, -96.600

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Creek

When
August 9, 12:57 AM CST
Where
Creek County, 0.44 mi WNW of Depew
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.802, -96.508

Strong thunderstorm wind blew down several trees and snapped numerous large tree limbs.

Thunderstorm Wind, Creek

When
August 9, 12:58 AM CST
Where
Creek County, 3.62 mi WSW of Keystone Lake Southw
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
36.130, -96.440

Strong thunderstorm wind damaged shingles and the siding of two mobile homes, and damaged the roof of a barn.

Thunderstorm Wind, Le Flore

When
August 9, 4:10 PM CST
Where
Le Flore County, 2.07 mi ENE of Wister
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.984, -94.688

The Oklahoma Mesonet station near Wister measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
August 9, 4:15 PM CST
Where
Le Flore County, 2.07 mi ENE of Wister
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
34.984, -94.688

The Oklahoma Mesonet station near Wister measured 73 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
August 9, 4:15 PM CST
Where
Le Flore County, Wister
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.970, -94.720

Strong thunderstorm wind blew down trees and power lines.

Thunderstorm Wind, Le Flore

When
August 9, 4:22 PM CST
Where
Le Flore County, 0.65 mi NNW of Heavener
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.889, -94.603

Strong thunderstorm wind blew down trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473933, 473934, 473935, 473936, 473937, 473938, 473939.